MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50350
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Dyspnea (1816); Cardiac Perforation (2513); Pericardial Effusion (3271); Thrombosis/Thrombus (4440); Pericarditis (4448)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Reported via journal article.It was reported a pericardial effusion occurred.A left atrial appendage (laa) closure procedure was performed, and a 35mm watchman flx closure device was implanted.The procedure was uneventful, and the patient was discharged home on apixaban and aspirin.A transesophageal echocardiogram (tee) performed during the procedure confirmed successful device placement without any pericardial effusion (pe).A repeat tee 45 days later showed stable placement of the watchman flx closure device with no thrombus, leaks, or pe.Accordingly, the decision was made to stop apixaban and to start clopidogrel for a total of 6 months post procedure.Five months after implantation, the patient presented with chest pain and shortness of breath.A transthoracic echocardiogram revealed a small to moderate pe without signs of tamponade.The watchman flx closure device remained stable with no complications, and the patient was diagnosed with pericarditis and treated as per guidelines before being discharged.Six months post implantation, repeat transesophageal echocardiogram revealed a thrombus on the epicardial aspect of laa and a large posterior pericardial effusion.The patient subsequently underwent surgical removal of both the laa and the protruding watchman flx closure device.The patient was discharged to a skilled nursing facility for recovery.He was then sent home with no complications.He was seen in the clinic and was doing well with no recurrent dyspnea or chest pain.
 
Additional Manufacturer Narrative
B3.Date of event: estimated as 11/19/2025 as the published date for the article is noted as 19 november 2025.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information.Because the product is unknown at this time, we are unable to provide the complete udi and other product specific information.If additional details become available, a supplemental report will be submitted.Literature citation: darwish, o, ghanta, s, randhawa, s.Et al.Late-onset pericardial effusion and device extrusion after left atrial appendage occluder implantation.J am coll cardiol case rep.2025 nov, 30 (37).Https://doi.Org/10.1016/j.Jaccas.2025.105726.
 
Additional Manufacturer Narrative
H6: patient code e0604 added.
 
Event or Problem Description

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23973784
Report Number2124215-2026-00586
Device Sequence Number13441069
Product Code NGV
UDI-Device Identifier08714729860525
UDI-Public(01)08714729860525
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM635WU50350
Device Catalogue NumberM635WU50350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/28/2026
Initial Report FDA Received Date01/06/2026
Supplement Report FDA Received Date01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age74 YR
Patient SexMale